A Self-Consistent Approach to Multiple Scattering by Elastic Ellipsoidal Inclusions

[+] Author and Article Information
S. K. Datta

Department of Mechanical Engineering, University of Colorado, Boulder, Colo.

J. Appl. Mech 44(4), 657-662 (Dec 01, 1977) (6 pages) doi:10.1115/1.3424153 History: Received January 01, 1977; Revised May 01, 1977; Online July 12, 2010


This paper deals with the scattering of plane longitudinal and shear waves by a distribution of elastic ellipsoidal inclusions. The scattered field is determined correct to O(ε3 ) where ε is a nondimensional wave number, assumed small. Assuming then that the distribution of scatterer centers is random homogeneous function of position and using a self-consistent (“quasi-crystalline”) approximation effective wave speeds are determined for the case of preferred orientation. Various limiting cases, viz., spherical inclusions and voids, elliptic and penny-shaped cracks, and fluid-filled cavities, are derived.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In